Michigan, 2011Flooding in Michigan, May 25 to 26, 2011
May 25 to 26, 2011 · NWS DTX · 2 events in 2 counties and zones
Two to four inches of rain fell along the I-94 corridor leading to flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two to four inches of rain fell along the I-94 corridor leading to flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 25, 9:50 AM EST, 0 minutes earlier.
Area forecast discussion, May 25, 9:50 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1050 AM EDT WED MAY 25 2011
.UPDATE...
ISSUING A FLOOD WATCH SEEMED LIKE AN EASY DECISION BASED ON THE
STATE OF THE GROUND...AS SOUTHEAST MICHIGAN HAS HAD ONE OF THE
WETTEST SPRINGS ON RECORD. 12Z DTX SOUNDING SHOWED PW VALUE OF
1.16 INCHES OR 166 PERCENT ABOVE NORMAL. LEAD 700 MB THETA-E SURGE
ON THE NORTHEAST FLANK OF OUR LARGE AND STRONG UPPER LEVEL LOW
OVER THE CENTRAL PLAINS THIS MORNING IS TRIGGERING SHOWERS AND EMBEDDED
THUNDERSTORMS...WITH A SPOTTER IN FARMINGTON REPORTING OVER HALF
AN INCH OF RAIN. WILL HAVE SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS TO ADD TO THAT TOTAL OVER THE NEXT 24-36 HOURS.
NOW WE NEED TO FOCUS ON THE WARM FRONT OVER THE NORTHERN OHIO VALLEY
AND TRENDS OF CONVECTIVE ACTIVITY UPSTREAM. WARM FRONT SHOULD BE
LIFTING INTO THE STATE LATE THIS AFTERNOON...AS WAVE OF LOW
PRESSURE RIPPLES ALONG AND MOVES THROUGH SOUTHWEST LOWER MICHIGAN.
EXCELLENT WIND SHEAR WILL BE IN PLACE OVER OUR AREA...0-6 KM
SHEAR OF 50-60 KNOTS...0-0.5 KM SHEAR OF 20 TO 25 KNOTS...SO THE
THREAT FOR SUPERCELLS/POSSIBLE TORNADOES IS THERE CENTERED AROUND
00Z. INSTABILITY AS ALWAYS...IS THE KEY...AND THE 12Z NAM IS
SUGGESTING 0-1 KM CAPES ON THE ORDER OF 500-800 J/KG. WOULD PREFER
TO SEE CLOSER TO 1000 J/KG TO HAVE HIGHER CONFIDENCE IN SEVERE
STORMS. ALSO...THE SLIGHTLY BACKED FLOW COMING OFF COOL WATERS OF
LAKE ERIE MAY ALSO BE A HINDERANCE...STABILIZING INFLUENCE. BOTTOM-
LINE...LOCATIONS ALONG AND SOUTH OF EIGHT MILE STAND A REASONABLE
CHANCE FOR SEVERE STORMS...INCLUDING THE POSSIBILITY OF A
TORNADO...WITH BEST WINDOW OF OPPORTUNITY BEING 21-03Z.
&&
.AVIATION...ISSUED 703 AM EDT WED MAY 25 2011
//DISCUSSION...
A SERIES OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE TERMINALS
TODAY. ALTHOUGH ON A WEAKENING TREND...THERE IS A CHANCE THAT SOME
OF THE THUNDERSTORMS TO THE WEST WILL MAKE IT INTO THE SE MI
TERMINALS THIS MORNING. THE BETTER CHANCE FOR THUNDERSTORMS WILL
OCCUR LATE THIS AFTERNOON AND EVENING AND WILL BE ASSOCIATED WITH A
WARM FRONT LIFTING NORTHWARD INTO FAR SOUTHERN LOWER MI. LOW LEVEL
MOISTURE ADVECTION IS RESULTING IN THE DEVELOPMENT OF AN MVFR
STRATUS DECK. THESE CLOUDS MAY LIFT SOME THIS AFTERNOON...BUT SHOULD
LOWER DURING THE EVENING ONCE WIDESPREAD SHOWERS AND THUNDERSTORMS
OVERSPREAD THE REGION.
FOR DTW...COVERAGE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
ARE LIKELY TO BE FAIRLY WIDESPREAD. TIMING OF WHICH WILL DEPEND UPON
HOW QUICKLY THE WARM FRONT LIFTS INTO SOUTHERN MICHIGAN. BASED ON
LATEST MODEL SOLUTIONS...THUNDERSTORMS APPEAR HIGHLY LIKELY ANYTIME
AFTER 21Z.
//DTW THRESHOLD THREATS...
*LOW CONFIDENCE ON THUNDERSTORMS IMPACTING THE TERMINALS PRIOR TO
21Z. HIGH CONFIDENCE AFTER 21Z.
*HIGH CONFIDENCE THAT CEILING HEIGHTS WILL REMAIN AT OR BELOW 5000 FT
THROUGH MUCH OF THE DAY.
&&
.PREV DISCUSSION...ISSUED 430 AM EDT WED MAY 25 2011
SHORT TERM...THIS MORNING THROUGH EARLY AFTERNOON
THE DEEP UPPER LOW NOW OVER KANSAS IS FORECAST TO ROTATE INTO
MISSOURI TODAY. THIS SYSTEM WILL BEGIN TO IMPACT SE MI TODAY...WITH
ITS EFFECTS EXPECTED TO LAST THROUGH THE WORK WEEK. THE 08Z REGIONAL
RADAR MOSAIC IS SHOWING A BAND OF SHOWERS WITH A FEW THUNDERSTORMS
ACROSS SOUTHERN LAKE MICHIGAN AND FAR SW LOWER MI. THIS CONVECTION
IS WITHIN A REGION OF SLIGHTLY HIGHER MID LEVEL MOISTURE ON THE
LEADING EDGE OF SOME STEEPER MID LEVEL LAPSE RATES. THIS MID LEVEL
THETA E RIDGE AND SLIGHTLY STEEPER LAPSE RATES ARE FORECAST TO PUSH
INTO THE WESTERN PORTIONS OF THE AREA THIS MORNING AND WILL WARRANT
A MENTION OF ISOLATED TO SCATTERED CONVECTION. INTENSIFICATION OF
THE UPPER JET OVER QUEBEC THIS AFTERNOON...WITH 250MB WINDS FORECAST
TO INCREASE TO 130 KTS /QUITE STRONG FOR THIS LATE IN THE
SPRING/...WILL LEAD TO STRENGTHENING MID LEVEL DEFORMATION AND
WIDESPREAD RAIN FROM ERN IA THROUGH NRN LOWER MI...SOME OF WHICH MAY
CLIP THE NORTHERN SAGINAW VALLEY. THE REST OF THE FORECAST AREA WILL
BE WITHIN A REGION OF INCREASING INSTABILITY AS THE SURFACE WARM
FRONT NUDGES NORTHWARD INTO SOUTHERN MI. FAIRLY STRONG LOW LEVEL
MOISTURE CONVERGENCE ALONG AND NORTH OF THE WARM FRONT WILL PROVIDE
INCREASING CHANCES OF THUNDERSTORMS DURING THE COURSE OF THE
AFTERNOON.
LONG TERM...THIS EVENING THROUGH TUESDAY
PRIMARY CONCERN THIS FORECAST PERIOD IS SEVERE POTENTIAL THIS
EVENING THROUGH THURSDAY AND POTENTIAL HEAVY RAIN/FLOODING CONCERNS
FOR THE SAGINAW VALLEY INTO THE THUMB THROUGH LATE THURS OR EARLY
FRI.
DYNAMIC UPPER LOW WILL MIGRATE INTO THE MIDDLE MS VALLEY BY TONIGHT
AND WILL SLOWLY MIGRATE EASTWARD INTO THE GREAT LAKES REGION AS IT
FILLS INTO FRIDAY. 250MB CROSS-STREAM AGEOSTROPHIC WIND VECTORS
CONFIRM POTENTIAL FOR THE GREAT LAKES TO BE UNDER THE INFLUENCE OF
THE RIGHT ENTRANCE REGION OF A DEPARTING 140KT JET OVER
ONTARIO/QUEBEC THIS EVENING...POSSIBLY ENHANCING SHOWER/ELEVATED
CONVECTION COVERAGE NORTH OF THE SFC FRONT OR EVEN POTENTIALLY
PLAYING A ROLE IN CONVECTIVE INITATION IN THE WARM SECTOR. WITH THE
AREA UNDER FAVORABLE DIVERGENT FLOW ALOFT...A S/W RIDGE AXIS WILL
TRANSIT THE AREA WITH H5 HEIGHT FALLS COMMENCING OVER THE REGION BY
THE BEGINNING OF THE PERIOD.
AS THE UPPER LOW MIGRATES INTO THE MIDDLE MISSISSIPPI VALLEY...THE
DEEP LAYER WIND FIELD WILL INTENSIFY CONSIDERABLY AROUND THE EASTERN
PERIPHERY OF THE LOW. STRENGTHENING MID/LOW LEVEL WINDS WILL RESULT
IN 0-6KM BULK SHEAR VALUES OF 45-55 KTS IN THE WARM SECTOR OVER THE
CWA...LOCALLY HIGHER ALONG MESOSCALE BOUNDARIES INCLUDING WARM FRONT
ITSELF. IN ADDITION...FAVORABLY BACKED SURFACE WINDS WILL RESULT IN
0-1KM SRH VALUES BETWEEN 200-250 M2/S2 AND LOW LEVEL HODOGRAPHS
QUITE FAVORABLE FOR TORNADOGENESIS. THE PRIMARY QUESTION MARK WILL
BE THE DEGREE OF SFC BASED INSTABILITY. UNDER THE ASSUMPTION THAT
CONVECTIVE DEBRIS WILL KEEP THE AREA FROM DESTABILIZING FOR MOST OF
THE DAY...AS THE NAM INDICATES...SBCAPE WILL PEAK IN THE 2000-2500
J/KG RANGE OVER SW MI OR NW INDIANA AROUND 00Z WITH THE INSTABILITY
AXIS AND AND WHAT WILL LIKELY BE ORGANIZED SURFACE BASED CONVECTION
PROPAGATING INTO THE SOUTHERN TIER OF THE CWA FROM THE WEST.
CONVECTIVE POTENTIAL WILL BE STRONGLY DEPENDENT ON THE PROGRESS OF
THE SFC WARM FRONT WHICH WILL LIKELY BE MODULATED IN SOME MANNER BY
THE ONGOING CONVECTION OVER MISSOURI. THE SEVERE WEATHER THREAT WILL
INCREASE SUBSTANTIALLY IF GREATER SFC BASED INSTABILITY CAN BE
ACHIEVED. AT THIS TIME...COVERAGE AND POTENTIAL ONLY WARRANT A
SLIGHT RISK PER DAY1 SPC. HOWEVER...WITH THE EXTREMELY FAVORABLE
DEEP LAYER WIND FIELD IN PLACE...SUPPLEMENTED BY BACKED FLOW AT THE
SFC...THE EVOLUTION OF THE WARM FRONT TODAY AND SURFACE BASED
INSTABILITY TRENDS IN THE AFTERNOON WILL BE IMPORTANT TO MONITOR. AS
IT LOOKS NOW...THE CAPE/SHEAR ENVIRONMENT...ESPECIALLY SOUTH OF
I-94...WILL CERTAINTLY BE SUPPORTIVE OF ORGANIZED CONVECTION
INCLUDING SUPERCELLS...SHOULD ANYTHING DEVELOP OR MOVE INTO THE AERA
FROM THE SOUTHWEST. COINCIDENT WITH THE THREAT FOR ORGANIZED
CONVECTION IS THE THREAT FOR LARGE HAIL...DAMAGING WINDS...AND
TORNADOES.
THEN BETWEEN ROUGHLY MIDNIGHT AND SUNRISE...THE NOSE OF A 70+KT LLJ
OVER SOUTHERN INDIANA WILL BE IMPINGING ON OUR SOUTHERN TIER OF
COUNTIES COINCIDENT WITH SEVERAL HOURS OF 0-3KM MUCAPE VALUES AROUND
1500 J/KG AND SHOWALTER INDICIES BETWEEN -3 AND -3.5. NEEDLESS TO
SAY...ONGOING ELEVATED CONVECTION WILL BE A CONCERN THROUGH THE
OVERNIGHT HOURS. THERE SHOULD STILL BE ENOUGH SHEAR IN THE EFFECTIVE
UPDRAFT LAYER ABOVE THE FRONTAL INVERSION TO PROMOTE AT LEAST SOME
ORGANIZED ELEVATED CONVECTION...THUS RESULTING IN A CONTINUED SEVERE
HAIL THREAT. WITH CONTINUED DEEP AND LOW LEVEL SHEAR THROUGH THE
NIGHT...NOCTURNAL WIND/TORNADO THREATS WILL BE POSSIBLE WHEREVER
CONVECTION CAN BECOME SFC BASED...EVEN WITH WANING INSTABILITY.
LATER FORECASTS WILL REFINE THE THREAT AS MUCH IS LIKELY TO EVOLVE
BETWEEN NOW AND THEN.
BY LATE THURSDAY MORNING AND EARLY AFTERNOON...CONTINUED FAVORABLE
DEEP LAYER SHEAR MAY FAVOR ANOTHER ROUND OF POTENTIALLY ORGANIZED
SEVERE CONVECTION ALONG AND SOUTH OF THE WARM FRONT AS THE SFC LOW
TRACKS ACROSS THE CWA. ANY THREAT WILL BE HIGHLY CONDITIONAL ON THE
EVOLUTION OF TONIGHT'S CONVECTION AND THE AMOUNT OF REMNANT DEBRIS.
IN ADDITION...VERY WET CONDITIONS OVER FAR NW PORTIONS OF THE CWA
MAY DEVELOP ON THURSDAY MORNING AND PERSIST THROUGH THE DAY. THE
925-700MB FRONT WILL BE ORIENTED FROM SOUTHWEST LOWER TO LAKE HURON
WITH AN INTENSE DEFORMATION AXIS EXPECTED TO DEVELOP WITHIN A DEEP
SATURATED COLUMN FEATURING DEWPOINTS ATOP THE FRONTAL INVERSION IN
THE 15-17C RANGE...750MB DEWPOINTS OF 2-4C...AND A PROLONGED 18+HR
PERIOD OF PWATTS IN THE DEF ZONE NEAR OR EXCEEDING 1.30 INCHES.
THERE IS THEREFORE A DISTINCT MODERATE TO HEAVY RAINFALL THREAT FOR
AN AREA MESOSCALE IN SCOPE - AND SENSITIVE TO THE EVENTUAL PLACEMENT
OF THE /STRONG/ DEFORMATION AXIS. AT THIS TIME...IT APPEARS THAT
THIS AREA WILL INCLUDE AT LEAST A PORTION OF THE SAGINAW VALLEY AND
NORTHERN PORTIONS OF THE THUMB.
THE BALANCE OF INFORMATION SUPPORTS AN AMPLIFIED LONG WAVE PATTERN
FOR MUCH OF NEXT WEEK...SETTING THE STAGE FOR AN EARLY SUMMER
PATTERN BEGINNING SUNDAY.
MARINE...
LOW PRESSURE WILL SLOWLY TRACK FROM KANSAS THIS MORNING INTO THE
EASTERN GREAT LAKES BY THURSDAY EVENING. THIS SYSTEM WILL LIFT A
WARM FRONT INTO SOUTHERN MICHIGAN TODAY. THIS FRONT WILL ESSENTIALLY
BECOME STATIONARY INTO THURSDAY. ACTIVE WEATHER IN TERMS OF
THUNDERSTORMS AND HEAVY RAIN WILL IMPACT THE LAKES THIS AFTERNOON
AND CONTINUING INTO THURSDAY NIGHT. THIS SYSTEM WILL CAUSE
NORTHEASTERLY WINDS TO INCREASE OVER LAKE HURON THIS AFTERNOON INTO
THURSDAY. AND WILL LEAD TO RATHER ROUGH CONDITIONS ON SAGINAW BAY
TONIGHT AND THURSDAY. WINDS AND WAVES WILL DEGREASE ON FRIDAY AS
WEAK HIGH PRESSURE BUILDS INTO THE REGION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL MIDNIGHT FRIDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...FROM 4 PM WEDNESDAY TO 8 PM
FRIDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......SF
AVIATION.....SC
SHORT TERM...SC
LONG TERM....JVC
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 25, 9:00 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 AM EDT WED MAY 25 2011
MIZ053>055-060>063-068>070-075-076-082-083-260945-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1000 AM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAJORITY OF SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING. REFER TO THE
FLOOD STATEMENT FOR DETAILS.
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT.
THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1.50
INCHES IN DIAMETER...DAMAGING WINDS UP TO 70 MPH...AND ISOLATED
TORNADOES. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE.
ALTHOUGH THE THREAT FOR SEVERE WEATHER EXTENDS AS FAR NORTH AS
SAGINAW...THE GREATEST THREAT WILL BE ALONG AND SOUTH OF THE I-94
CORRIDOR. AT THIS TIME...THE MOST LIKELY TIME WINDOW FOR SEVERE
THUNDERSTORMS IS BETWEEN 4PM AND 2AM. STORM MOTION WILL BE
NORTHEAST AT 30 MPH.
AS AN UPPER LOW DEEPENS OVER THE MIDDLE MISSISSIPPI VALLEY...A
WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA. A WARM AND
UNSTABLE ENVIRONMENT SOUTH OF THE FRONT COMBINED WITH STRONG WIND
SHEAR WILL CREATE AND ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SOUTH OF I-69 AS
A SURFACE LOW TRACKS ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1000 AM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL
BECOME SEVERE...MAINLY SOUTH OF HARBOR BEACH...INCLUDING LAKE
SAINT CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1.50 INCHES
IN DIAMETER...DAMAGING WINDS UP TO 70 MPH...AND ISOLATED
TORNADOES.
AT THIS TIME...THE MOST LIKELY TIME WINDOW FOR SEVERE THUNDERSTORMS
IS BETWEEN 4PM AND 2AM. STORM MOTION WILL BE NORTHEAST AT 30 MPH.
AS AN UPPER LOW DEEPENS OVER THE MIDDLE MISSISSIPPI VALLEY...A
WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA. A WARM AND
UNSTABLE ENVIRONMENT SOUTH OF THE FRONT COMBINED WITH STRONG WIND
SHEAR WILL CREATE AND ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON THURSDAY...MAINLY
SOUTH OF PORT SANILAC...INCLUDING LAKE SAINT CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE...AS A SURFACE LOW TRACKS ACROSS THE
AREA.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
MIZ047>049-260945-
MIDLAND-BAY-HURON-
1000 AM EDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING. REFER TO THE
FLOOD STATEMENT FOR DETAILS.
NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE
AREA TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...ALTHOUGH HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
BE POSSIBLE. STORM MOTION WILL BE NORTHEAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING. REFER TO THE
FLOOD STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Flood, Washtenaw
- When
- May 25, 9:50 AM EST to May 26, 5:00 PM EST
- Where
- Washtenaw County, 9.66 mi WNW of Lyndon Center to 3 mi W of Sharon Hollow
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.418, -84.262
Numerous streets and homes flooded across the county.
Flood, Wayne
- When
- May 25, 9:50 AM EST to May 26, 5:00 PM EST
- Where
- Wayne County, 2.48 mi NW of Cherry Hill to 2.53 mi NNW of Grosse Pt Shrs
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 42.320, -83.570
Numerous streets and homes flooded across the county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311635, 311636.